Cold/Wind Chill, Moore
- When
- May 2, 4:00 AM CST to 9:00 AM CST
- Where
- Moore forecast zone
- Reported by
- AWOS
- Coordinates
- 35.838, -101.893 (the zone’s center; the record gives no point)
Overnight low of 31 degrees at Dumas.
A cold front moved through the Texas Panhandle during the day time hours of the 1st. The cooler post frontal airmass allowed temperatures to drop to 31 degrees at Dumas (Moore County), and 31 Perryton (Ochiltree County) by the morning of the 2nd.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A cold front moved through the Texas Panhandle during the day time hours of the 1st. The cooler post frontal airmass allowed temperatures to drop to 31 degrees at Dumas (Moore County), and 31 Perryton (Ochiltree County) by the morning of the 2nd. The freezing temperatures threatened sensitive vegetation during the growing season. Temperatures warmed above freezing by 9:00 AM CST on the 2nd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 2, 3:20 AM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 420 AM CDT FRI MAY 2 2014 .DISCUSSION... NO MAJOR CHANGES FROM EARLIER FORECAST. NO PRECIPITATION EXPECTED NEXT SEVEN DAYS. BECOMING MUCH WARMER WITH CRITICAL FIRE WEATHER CONDITIONS LIKELY TUESDAY THROUGH THURSDAY. NOT MUCH IN THE WAY OF CLOUD COVER EXPECTED THROUGH THE NEXT SEVEN DAYS AS DEEP DRY LAYER PREVAILS. HIGHS TODAY IN THE MID 70S TO LOWER 80S. AS LONGWAVE TROF DEPARTS FROM AREA...MID-LEVEL FLOW BECOMES MUCH LESS MERIDIONAL. RISING HEIGHTS AND DEVELOPING ZONAL FLOW LEAD TO SOUTHERLY LOW-LEVEL FLOW AND WARMER CONDITIONS. DRYLINE DEVELOPMENT EXPECTED TO REMAIN EAST OF FORECAST AREA AS PANHANDLES REMAIN DRY-SLOTTED. SUNDAY THROUGH TUESDAY EXPECTED TO BE VERY WARM WITH SOME UPPER-90S REACHED IN EASTERN SECTIONS. NEXT SHORTWAVE TROF APPROACHES ON WEDNESDAY. ASSOCIATED FALLING HEIGHTS AND PERHAPS INCREASING CIRRUS EXPECTED TO PUT A HALT TO WARMING TREND. EXPECT WINDS TO INCREASE WITH APPROACH AND ARRIVAL OF MID-LEVEL TROF TUESDAY THROUGH THURSDAY. 03 COCKRELL && .FIRE WEATHER... LIGHT NORTHWEST 20-FOOT WINDS TODAY WILL PRECLUDE ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON SATURDAY ACROSS THE SOUTHERN TEXAS PANHANDLE AS SOUTHWEST WINDS EXCEED 15 MPH AND RELATIVE HUMIDITIES FALL BELOW 20 PERCENT. ELEVATED FIRE WEATHER CONDITIONS WILL BE MUCH MORE WIDESPREAD ON SUNDAY AND MONDAY...WITH MARGINAL CRITICAL FIRE WEATHER CONDITIONS BEING POSSIBLE MAINLY ACROSS WESTERN SECTIONS. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO OCCUR AREA-WIDE ON TUESDAY AND WEDNESDAY...AND MAY ALSO BE POSSIBLE ACROSS MUCH OF THE AREA ON THURSDAY. 03 && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 77 47 89 54 94 / 0 0 0 0 0 BEAVER OK 78 44 94 51 98 / 0 0 0 0 0 BOISE CITY OK 78 46 89 54 92 / 0 0 0 0 0 BORGER TX 79 54 94 62 98 / 0 0 0 0 0 BOYS RANCH TX 79 45 92 53 95 / 0 0 0 0 0 CANYON TX 78 43 89 51 94 / 0 0 0 0 0 CLARENDON TX 78 52 92 60 97 / 0 0 0 0 0 DALHART TX 77 40 89 49 92 / 0 0 0 0 0 GUYMON OK 80 46 92 54 98 / 0 0 0 0 0 HEREFORD TX 76 43 89 52 93 / 0 0 0 0 0 LIPSCOMB TX 76 45 93 53 97 / 0 0 0 0 0 PAMPA TX 76 51 91 59 96 / 0 0 0 0 0 SHAMROCK TX 77 48 93 57 97 / 0 0 0 0 0 WELLINGTON TX 78 47 95 59 97 / 0 0 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 457 AM CDT FRI MAY 2 2014 OKZ001>003-TXZ001>020-022115- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 457 AM CDT FRI MAY 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON SATURDAY ACROSS THE SOUTHERN TEXAS PANHANDLE AS SOUTHWEST WINDS EXCEED 15 MPH AND RELATIVE HUMIDITIES FALL BELOW 20 PERCENT. ELEVATED FIRE WEATHER CONDITIONS WILL BE MUCH MORE WIDESPREAD ON SUNDAY AND MONDAY...WITH MARGINAL CRITICAL FIRE WEATHER CONDITIONS BEING POSSIBLE MAINLY ACROSS WESTERN SECTIONS. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO OCCUR AREA-WIDE ON TUESDAY AND WEDNESDAY...AND MAY ALSO BE POSSIBLE ACROSS MUCH OF THE AREA ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS ON SATURDAY...FOR ELEVATED TO MARGINALLY CRITICAL FIRE WEATHER CONDITIONS SUNDAY AND MONDAY...AND FOR CRITICAL FIRE WEATHER CONDITIONS TUESDAY THROUGH THURSDAY. COCKRELL
The national radar mosaic for the moment the first event began.
2 cold/wind chill. Local standard time, as filed.
Overnight low of 31 degrees at Dumas.
Overnight low of 31 degrees at Perryton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 516211, 516212.